MAUDE Adverse Event Report: DEPUY MITEK LLC US MILAGRO INTERFERENCE SCREW, 7 X 23MM; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE

DEPUY MITEK LLC US MILAGRO INTERFERENCE SCREW, 7 X 23MM; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Catalog Number 231800
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/19/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complaint device was received and inspected.The anchor is broken near its distal end confirming this complaint.Visual observation of the broken anchor indicates the external geometry of the screw was not damaged as the threads did not strip during insertion.It was reported that the procedure was performed without tapping.Based on this information, the root cause of the break is misuse, as tapping is a required procedural step.A batch review was conducted to determine if there were any internal processing issues, which would have contributed to the nature of the product complaint.Our results indicate that this batch was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the mitek complaints system revealed one dissimilar complaint for this lot of (b)(4) devices that were released to distribution.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The thread of the screw was broken during the surgery when the surgeon inserted the device without tapping.Titanium screw from competitor was used to complete the case.

Brand Name
MILAGRO INTERFERENCE SCREW, 7 X 23MM
Common Device Name
ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7799660
Report Number1221934-2018-51909
Device Sequence Number16659305
Product Code MAI
UDI-Device Identifier10886705010684
UDI-Public10886705010684
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/19/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2016
Device Catalogue Number231800
Device Lot Number3728433
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2014
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/19/2014
Initial Report FDA Received Date08/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1